Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 22, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 22, 2021, 6:09 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 6:09 PM EDT (22:09 UTC)
Expired
Jun 22, 2021, 7:00 PM EDT
In force
51 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2862 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS82 KMFL 222209
SPSMFL

Special Weather Statement
National Weather Service Miami FL
609 PM EDT Tue Jun 22 2021
 
FLZ066-067-070-071-073-075-222300-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
609 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD
AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT...

* At 608 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Rotenberger Wildlife Refuge to near Fortymile Bend. Movement was
  northeast at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Loop Road Ee Center, Big Cypress Seminole Reservation, Dade-Collier
  Training Airport, Fortymile Bend, Miccosukee Indian Reservation,
  Miccosukee Service Plaza and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8073 2575 8072 2573 8100 2631 8102
TIME...MOT...LOC 2208Z 216DEG 7KT 2634 8086 2576 8087 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:16 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 22, 3:16 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
316 PM EDT Tue Jun 22 2021

.SHORT TERM...

Through Wednesday:

The western edge of the Bermuda High continues to remains
established over South Florida, which has allowed for the prevailing
flow to become southeasterly. Moist tropical air laden with moisture
continues to advect into the area as precipitable water values
approach values upwards of 2.0 inches and dewpoint temperatures
remain in the upper 70s. As both the Atlantic and Gulf seabreezes
push inland this afternoon, convection should fire along boundary
collisions allowing for thunderstorms and showers to develop. The
greatest coverage today should once again be over the interior and
Lake Okeechobee region. Any thunderstorm that is able to develop
could have the potential to produce lightning, gusty winds, small
hail, and torrential downpours. Localized flooding is also possible
today, especially with heavier thunderstorms that could remain
stationary along a boundary collision.

Outside of showers and thunderstorms, it is going to be another hot
and humid day today with highs in the upper 80s to mid 90s across
South Florida. Heat index values across South Florida will be in the
triple digits, with some locations approaching 105-107 degrees. With
the loss of diurnal heating after sunset, thunderstorm activity
should begin to gradually wane and dissipate during the mid to late
evening hours. With an abundance of moisture remaining in the
vertical column during the overnight hours, showers and
thunderstorms could develop over the nearshore waters and move
inland.

Wednesday will remain wet and stormy as a vort max progresses
southwards towards the region. The vorticity maximum will act as a
lifting mechanism to further aid the development of strong updrafts
and the resultant creation of convective columns. At the surface, a
continued advection of moist tropical air will allow for a
saturated vertical column with precipitable water values upwards of
2.0" across South Florida. With the relatively light winds aloft
resulting in a very slow to stationary storm motion and a saturated
vertical profile, localized flooding is a potential concern. Gusty
winds, small hail, and gusty winds are once again possible with the
strongest convective columns on Wednesday afternoon. High
temperatures on Wednesday will reach the upper 80s to low 90s before
convective activity and cloud cover act to lower temperatures.

.LONG TERM...

No meaningful changes were made to the extended forecast and the
previous discussion is included below.

.PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021)

Wednesday Night to Monday... An unsettled pattern is forecast
across South Florida mid to late week as a longwave trough aloft
over the eastern third of the United States combines with a
weakness in the Atlantic surface high pressure. Precipitable water
values of 2.0 to 2.3 inches point to a moist atmosphere capable
of producing excessive rainfall due to repeated slow-moving
thunderstorms. Just to put these forecast precipitable water
values into context, based on the sounding climatology for MFL, a
90th percentile value for late June would be around 2.0 inches and
the record sits around or just above 2.3 inches. Combine that
with a passing inverted trough embedded in the flow around the
low-level high and weak steering flow for convection which will
produce the potential for strong storms that may move quite slowly
on Thursday with a peak coming around the diurnal heating max on
Thursday afternoon into the evening.

As Thursday night becomes Friday morning, the inverted trough will
push into the Gulf with the surface high attempting to build back in
over the region. Aloft, the longwave trough will advance north and
east away from the region. Moisture will still be present over the
region which will keep the door open for convective coverage to once
again be healthy on Friday, particularly over western portions of
the area closer to the trough in the Gulf. Saturday and Sunday could
be transition days with the potential for a slightly drier slot of
air moving into the subsidence region behind the Gulf trough
which could lower convective coverage compared to previous days.

The extended period closes out with some uncertainty. Some guidance
is suggesting that some drier air (possibly another burst of Saharan
dust) could approach the region while some other solutions have a
disturbance and associated moisture from the Caribbean entering the
picture. Overall, the forecast confidence is low from the weekend
onward due to these factors and should be monitored through the week
and weekend to see how the forecast evolves.

&&

.AVIATION(18Z TAFS)...

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  78  87 /  40  60  50  70
West Kendall     77  90  77  88 /  30  60  50  80
Opa-Locka        77  90  77  87 /  40  60  40  70
Homestead        77  90  77  87 /  30  60  50  70
Fort Lauderdale  79  89  77  87 /  40  60  40  80
N Ft Lauderdale  78  88  77  86 /  40  60  40  80
Pembroke Pines   77  89  76  86 /  40  60  40  70
West Palm Beach  76  88  75  86 /  50  70  40  70
Boca Raton       77  89  77  87 /  40  60  40  80
Naples           77  90  75  88 /  30  70  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...Hadi
Wednesday Night through Tuesday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 3:39 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
339 PM EDT Tue Jun 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
339 PM EDT Tue Jun 22 2021

...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION...
...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are possible
today, with a focus across the interior and the Lake Okeechobee
region. An isolated severe storm is possible.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms today.

Wind: An isolated strong to locally damaging wind gusts are possible
with the strongest thunderstorms this afternoon.

Hail: Small hail are possible with the strongest thunderstorms
today.

Temperatures: Heat index values are forecast to be in the triple
digits across South Florida, with values nearing 105-107 over
portions of the interior.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

Elevated risk of rip currents is possible along the east coast
beaches later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 22, 1:52 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Tue Jun 22 2021

FLZ067-068-221815-
Inland Palm Beach County FL-Metro Palm Beach County FL-
152 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 215 PM EDT...

* At 151 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Indiantown,
  moving northeast at 35 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens, The Acreage and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2680 8029 2690 8048 2696 8045 2696 8019
TIME...MOT...LOC 1751Z 206DEG 31KT 2696 8033

SB/BNB
Special weather statement, Jun 22, 3:00 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021

FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...

* At 259 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over North County Airport, or near
  Palm Beach Gardens, moving northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
  Beach, North County Airport, Loxahatchee Groves, Lion Country
  Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
  Creek, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
      2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025

SB/BNB
Special weather statement, Jun 22, 3:38 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Tue Jun 22 2021

FLZ067-222015-
Inland Palm Beach County FL-
338 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 338 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fremd Village-Padgett Island,
  or near Pahokee, moving northeast at 20 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2696 8061 2696 8049 2691 8041 2667 8066
      2677 8083 2680 8081 2691 8070 2698 8069
      2702 8064 2702 8063
TIME...MOT...LOC 1938Z 213DEG 18KT 2679 8070

SB/BNB
Special weather statement, Jun 22, 5:27 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
527 PM EDT Tue Jun 22 2021

FLZ063-222215-
Glades FL-
527 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 615
PM EDT...

* At 527 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palmdale, moving northeast at
  20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Lakeport, Palmdale, Ortona and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2708 8103 2678 8126 2686 8144 2703 8137
      2703 8134 2704 8134 2704 8133 2703 8133
      2703 8127 2712 8127 2712 8117 2714 8117
TIME...MOT...LOC 2127Z 206DEG 17KT 2689 8131

SB/BNB
Special weather statement, Jun 22, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
609 PM EDT Tue Jun 22 2021

FLZ066-067-070-071-073-075-222300-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
609 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD
AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT...

* At 608 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Rotenberger Wildlife Refuge to near Fortymile Bend. Movement was
  northeast at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Loop Road Ee Center, Big Cypress Seminole Reservation, Dade-Collier
  Training Airport, Fortymile Bend, Miccosukee Indian Reservation,
  Miccosukee Service Plaza and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8073 2575 8072 2573 8100 2631 8102
TIME...MOT...LOC 2208Z 216DEG 7KT 2634 8086 2576 8087

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:03 PM EDTSpecial Marine WarningMFL57 min
Jun 21, 9:05 PM EDTSpecial Weather StatementMFLGlades40 min
Jun 22, 1:52 PM EDTSpecial Weather StatementMFLMartin23 min
Jun 22, 3:00 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 22, 3:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 22, 5:27 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 22, 7:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.